Yes, Ativan (lorazepam) withdrawal can cause tinnitus as a symptom in some individuals. Tinnitus is a condition in which an individual experiences ringing or other sounds in the ears without any external source of the noise. Ativan is a benzodiazepine medication that is commonly used to treat anxiety and panic disorders. When used regularly for a prolonged period, Ativan can cause physical dependence, which can lead to withdrawal symptoms if the medication is stopped abruptly or without tapering.
Ativan withdrawal symptoms can include a range of physical and psychological symptoms, including tinnitus. The exact mechanism by which benzodiazepine withdrawal causes tinnitus is not fully understood, but it is believed to be related to changes in brain activity and neurotransmitter levels.
It is important to seek medical attention if you are experiencing Ativan withdrawal, especially if you have severe tinnitus or other symptoms. A doctor can monitor your symptoms, provide medications to manage your symptoms, and ensure that you are receiving proper medical care.
If you are experiencing tinnitus during Ativan withdrawal, it is important to consult a doctor to determine the underlying cause of your symptoms. Tinnitus can have many potential causes, and it is essential to rule out any underlying medical conditions that may be contributing to your symptoms.